First Appointment with New Psychiatrist

brain-3535300_1280

I had my first appointment with my new psychiatrist yesterday (my old doctor unexpectedly retired last month). Yesterday’s appointment had to be via video because of Covid. I was super anxious about it beforehand, not knowing what he was like or if we would be a good match. For a first visit, I would MUCH prefer an in-person appointment, but that wasn’t an option for now.

Fortunately, he seems caring and understanding and listened to me very well. I felt like he was trying hard to understand my situation and symptoms and that he took all of my concerns seriously. I guess I couldn’t ask for much more.

Because my anxiety and depression have both been bad lately, we are trying a new medication combo to see if that helps. I will no longer be taking the Seroquel and instead will be taking Lamictal. He is hoping I might be able to wean off the Prozac too if the new med works, since the antidepressants don’t seem to do much for me anymore (and if I take higher doses it tends to cause hypomanic symtoms).

Lamictal is known for not causing as much weight gain as other mood stabilizers, so I am all for that! I hope I won’t have many side effects from it, but we’ll see.

Published by

marandarussell

Hi! I am an artist, author, and blogger who also happens to have Asperger’s Syndrome. I have won several awards and honors for my writings and artwork. I suffer from a few severe mental illness and chronic pain conditions (Depression, Anxiety, PTSD, Fibromyalgia, CFS/ME, Ehlers Danlos, Degenerative Disc Disease, etc.), which greatly affects my life and makes me want to advocate for others going through similar things. Other interests of mine include reading, writing, drawing, watching cartoons and movies, collecting toys, hanging out with my family, and annoying my 3 cats.

19 thoughts on “First Appointment with New Psychiatrist”

  1. Hi there.

    I just wanted to give you a heads up. You can have an allergic reaction to Lamictal that includes a very red or flush face. It needs to be handled/stopped immediately if you develop that side effect as I believe it can be quite serious. I ended up with the side effect and had to stop Lamictal. I am not saying don’t take it cause I think it is a good med, just please please be careful about side effects/allergic reactions.

    Liked by 1 person

  2. Good for you having the courage to face the anxieties

    To risk a new therapist and the awkward or maybe not good results

    I see you taking action to improve to take responsibility

    Gratitude

    All we can do is our best then enjoy the journey

    Liked by 1 person

  3. Ugh just thinking of getting a new doc gives me anxiety, Good luck with the new meds, and like others have said make sure to keep a look out for those rashes. I believe that it was Lamictal that i started to get hair loss, so i stopped…

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s